MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 2.5MM X 3.3CM

MEDOS INTERNATIONAL SARL MICRUSFRAME10 2.5MM X 3.3CM
Catalog Number MFR100253
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01084 & 1226348-2019-00943.
 
Event or Problem Description
As reported by a healthcare professional, during a cerebral embolization to the left anterior communicating artery, a 2.5mm x 3.3cm micrusframe10 coil (mfr100253, l14834), did not advance through the prowler 14 microcatheter (mc) during delivery.The user removed both the coil and the microcatheter and used new prowler and coil.After the change of the devices, the user was able to continue with the embolization with no problem.There was no patient injury reported.There was a 20 minutes procedural delay due to the event.After inspection of the microcatheter, it looks like the distal portion was kinked.No evidence of when if happened and if it is the cause of this situation.The devices were visually inspected for damage prior to use.The devices were used and prepped as per the instructions for use.Adequate flush been maintained through the devices.The devices did not kink or bend at any time prior to the resistance/friction.No excessive force been applied to the devices.The rhv is not a problem, it wasn´t too tight.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional information received indicated that a second micrusframe10 coil (unknown product code/lot) did not advance through a second prowler-14 dual marker microcatheter (606151x, 30051292) during delivery.This is one of four products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01084, 1226348-2019-00943, 3008114965-2019-01171 and 1226348-2019-00982.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.As reported by a healthcare professional, during a cerebral embolization to the left anterior communicating artery, a 2.5mm x 3.3cm micrusframe10 coil (mfr100253, l14834), did not advance through the prowler 14 microcatheter (mc) during delivery.The user removed both the coil and the microcatheter and used new prowler and coil.After the change of the devices, the user was able to continue with the embolization with no problem.There was no patient injury reported.There was a 20 minutes procedural delay due to the event.After inspection of the microcatheter, it looks like the distal portion was kinked.No evidence of when it happened and if it is the cause of this situation.The devices were visually inspected for damage prior to use.The devices were used and prepped as per the instructions for use.Adequate flush been maintained through the devices.The devices did not kink or bend at any time prior to the resistance/friction.No excessive force been applied to the devices.The rhv is not a problem, it wasn´t too tight.Additional information received indicated that a second micrusframe10 coil (unknown product code/lot) did not advance through a second prowler-14 dual marker microcatheter (606151x, 30051292) during delivery.A micrusframe10 2.5mm x 3.3cm was received inside a inside of a pouch.The hub was inspected, and no damages were noted on it.The dpu was inspected and it was found in good conditions.The introducer was inspected and it was found zipped and with no damages on it.The re-sheating tool was inspected and it was found in good conditions.Also, the marker band was found at 38cm from hub, and it was found within specification.The v-notch was inspected under microscope and it was found in normal good condition.The rh was inspected under microscope and it was found with no damages on it.Also, it was found not heated.The embolic coil was inspected under microscope and it was found stretched.The functional test could not be performed with the received the prowler-14 dual marker microcatheter due to the multiple kinked/compress conditions noted on it.However, the test was performed with a lab sample prowler select plus.The lab sample prowler select plus was flushed using a lab sample syringe.After that, the unit micrusframe10 2.5mm x 3.3cm was introduced into the lab sample prowler select plus and it could pass through the mc, no resistance/friction was felt.A manufacturing record evaluation was performed for the finished device l14834 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with loss of cerebral target position¿ was not confirm in the functional test due the received device could pass with no difficulty through the mc.The stretched condition appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance and indicates that the flush should be verified in the event of resistance/friction during device advancement.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance/friction.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME10 2.5MM X 3.3CM
Common Device Name
MICRUSFRAME
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8773244
Report Number3008114965-2019-01084
Device Sequence Number2043268
Product Code KRD
UDI-Device Identifier10886704077770
UDI-Public10886704077770
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberMFR100253
Device Lot NumberL14834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER-14 DUAL MARKER; PROWLER-14 DUAL MARKER; UNKMICRUSFRAME